Manes and Meds

4 Aug

Thinning and texture of hair could be caused by medication. Hair loss plus changes in texture (such as finer, thicker, or more brittle) usually stem from hormonal changes that occur in women during pregnancy, menopause, or from thyroid disorders. But hair loss alone is a common side effect of many medications, including blood thinners, pain relievers, retinoids, and drugs for arthritis, cholesterol, and high blood pressure. (It’s also an almost universal result of aging.) If your concerned, see your doctor, who can help you identify the cause and rule out any underlying medical reasons, such as anemia. You might be able to switch medication or add a new therapy to promote some hair growth, such as drug minoxidil (Rogaine and generic).
Source: Consumer Reports on Health August 2013

Leave a Reply

Your email address will not be published. Required fields are marked *

*